Alert archive / Ohio / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 10, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Mar 14, 2019, 7:31 PM EDT for Knox County, Ohio. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2019, 7:31 PM EDT (23:31 UTC)
- Expired
- Mar 14, 2019, 7:41 PM EDT
- In force
- 10 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Knox County, OH
The radar
The Cleveland radar (KCLE), 132 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 5:03 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3154 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
780
WUUS51 KCLE 142331
SVRCLE
OHC083-150015-
/O.NEW.KCLE.SV.W.0010.190314T2331Z-190315T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
731 PM EDT THU MAR 14 2019
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Knox County in north central Ohio...
* Until 815 PM EDT.
* At 731 PM EDT, a severe thunderstorm was located near Utica, or 12
miles north of Newark, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Utica, Martinsburg and Bladensburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4024 8248 4027 8248 4045 8219 4027 8219
4024 8220
TIME...MOT...LOC 2331Z 240DEG 49KT 4023 8234
HAIL...1.00IN
WIND...60MPH
$$
LaPlante1 follow-up statement
200
WWUS51 KCLE 142341
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
741 PM EDT THU MAR 14 2019
OHC083-142351-
/O.CAN.KCLE.SV.W.0010.000000T0000Z-190315T0015Z/
Knox OH-
741 PM EDT THU MAR 14 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central Ohio.
LAT...LON 4024 8248 4027 8248 4045 8219 4027 8219
4024 8220
TIME...MOT...LOC 2339Z 240DEG 49KT 4030 8218
$$
LaPlanteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 6:54 PM EDT, 37 minutes earlier.
Area forecast discussion, Mar 14, 6:54 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
654 PM EDT Thu Mar 14 2019
.SYNOPSIS...
A strong low pressure system over the Central Plains will
continue northeast towards the northern Great Lakes by tonight.
This low will extend a cold front across the area tonight. As
this low departs into Canada on Friday, a residual trough of low
pressure will remain over the Great Lakes region through
Saturday. High pressure will build in from the west for Sunday.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
Low level moisture continues to increase ahead of a cold front
that will race across the region later this evening. Front is
located across NE Indiana as of 2245Z. Still plenty of shear as
we slowly increase the moisture. Will continue to monitor the
convection as it attempts to increase in coverage. Watch the
isolated cells closely.
Previous Discussion...
Ingredients appear that they are coming together for severe
storms across much of Ohio, especially western and central Ohio,
late this afternoon and evening. Bulk and effective shear
values are off the chart high. MUCape values will be approaching
750-1000 J/KG. Surface heating and sunshine across central and
southern Ohio have warmed temperatures into the lower and middle
70s and that airmass is moving northward. Surface dewpoints are
climbing with 50s dewpoints starting to move into northern and
western Ohio. The more breaks in the clouds we can get into
northern Ohio, the better our severe weather potential. Low
level shear and helicities are very high.
High res model guidance show an uptick of severe convection
forming across western Ohio ahead of a triple point feature
coming out of the Ohio Valley Region and southern Indiana. This
feature will be key with backed surface winds right ahead of it.
We think the time frame of 4 pm to 6 pm will be greatest for
far western Ohio, 6 pm to 9 pm between I-75 and I-77 corridor,
and 9 pm to midnight for far northeast Ohio into northwest
Pennsylvania. The highest tornado potential will be over western
Ohio with the potential gradually decreasing by 8 or 9 pm as it
moves towards the I-71 corridor. Damaging wind gusts up to 70
mph and large hail up to half dollar size will be the other main
threats. All the convection and severe weather threat will be
east of our area before midnight tonight.
Outside of convection, synoptic winds will be strong and gusty
this evening with southern winds 20 to 30 mph with gusts up to
50 mph possible. The current wind advisory looks good at this
time. The upper level trough moves over the Great Lakes Region
on Friday with temperatures on the downward trend. Breezy and
much colder weather will return on Friday into Friday night. An
area of rain showers changing to snow showers will move in
Friday evening and Friday night. Just a reminder that winter is
not over yet.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
An upper-level trough will progress eastward towards the Great
Lakes region, bringing colder air and continued chances of
precipitation throughout the weekend. As the cold air filters in
on Saturday look for snow on and off, with lake enhancement
over the primary snowbelt. A reinforcing cold shot with 850mb
temperatures drop to a sufficient lake effect snow parameter,
-10C, with lake temperatures just above 0C. This, with lingering
temperatures, cyclonic flow with northwesterly 925mb winds of
20-30kts, and inversion heights increasing to near 4kft...minor
lake effect snow accumulations can be expected for the favored
lake effect regions. Lake induced cape is marginal, so that and
daytime highs above normal should limit accumulations to an inch
or less. However, if colder air moves in the recent breaks in
the lake ice could lead to the possibility of higher than
expected snow accumulations. Deeper moisture arrives on Sunday.
Soundings favor snow, but with slightly warmer temperatures
could see a period of rain/snow mix by the afternoon before
transitioning over to all snow. Any accumulations are expected
to be less than an inch.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Drier air builds in on Monday as high pressure builds south. The
anticyclonic flow will limit any precip events for early next week.
High temperatures will be in the mid to upper 30s Friday, but will
be the warmest in the morning and decrease as cold air advection
begins. Saturday will only reach into the mid 20s to low 30s.The
continued presence of the broad upper trough will keep temperatures
below normal well into next week.
&&
.AVIATION /00Z Friday THROUGH Tuesday/...
Cold front across NE Indiana southward to near Louisville will
move quickly eastward through the evening. Expect to see
MVFR/IFR conditions with the showers and thunderstorms. Most
locations will likely improve to VFR for a few hours in the
wake of the front as we await the arrival of the colder air. As
the colder air arrives overnight into Friday expect the cloud
cover to drop to at least MVFR with the showers. As we
transition to snow we will see some MVFR/IFR continue across NE
OH and NW PA.
Gusty southerly winds will transition to southwest overnight.
Strongest winds to 40 knots will likely occur through about 04Z.
Strongest winds will be near and west of I-71 and along the
lakeshore.
OUTLOOK...MVFR ceilings and visibilities possible Saturday into
Sunday.
&&
.MARINE...
Lake ice will likely be impacted by today's warm up and windy
conditions with additional break ups and movement north. Winds,
which are stabilized in the boundary layer due to cold lake temps,
will switch around to the west tonight being a strong cold front.
Winds will become southwesterly tonight through Friday. By Friday
night a secondary cold front and shortwave trough will veer winds to
the northwest. High pressure over the Great Lakes will build in late
weekend into next week keeping the pressure gradient fairly relaxed.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 5 AM EDT Friday for OHZ012-089.
Wind Advisory until midnight EDT tonight for OHZ003-006>011-
017>019-027>030-036-037-047.
PA...Wind Advisory until 5 AM EDT Friday for PAZ001-002.
MARINE...None.
&&
SYNOPSIS...Griffin
NEAR TERM...Griffin/MM
SHORT TERM...Jamison
LONG TERM...Jamison
AVIATION...MM
MARINE...JamisonHazardous weather outlook, Mar 14, 5:24 PM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 524 PM EDT Thu Mar 14 2019 OHZ003-006>011-017>019-027>030-036-037-047-152130- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Hancock-Seneca-Huron- Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Knox- 524 PM EDT Thu Mar 14 2019 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 27 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ012-089-PAZ001-002-152130- Lake-Ashtabula Lakeshore-Northern Erie-Southern Erie- 524 PM EDT Thu Mar 14 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Strong to severe thunderstorms may move across the region after sunset. Strong damaging winds will be the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ013-014-022-023-032-033-PAZ003-152130- Geauga-Ashtabula Inland-Portage-Trumbull-Stark-Mahoning-Crawford- 524 PM EDT Thu Mar 14 2019 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Strong to severe thunderstorms may move across the region after sunset. Strong damaging winds will be the main threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. OHZ020-021-031-038-152130- Medina-Summit-Wayne-Holmes- 524 PM EDT Thu Mar 14 2019 ...SEVERE THUNDERSTORM WATCH 27 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LEZ061-142-147>149-162>169-152130- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 524 PM EDT Thu Mar 14 2019 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ143>146-152130- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 524 PM EDT Thu Mar 14 2019 ...SEVERE THUNDERSTORM WATCH 27 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 3:33 AM EDT | Wind Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Hancock and 13 more | 19 hr |
| Mar 14, 7:47 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 24 min |
| Mar 14, 7:55 PM EDT | Tornado Warning | CLE | Holmes, Stark, Wayne | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.